CSN Login
Members Online: 4

'Lower back pain' is it chemo side effects ?

Bill_NC's picture
Bill_NC
Posts: 112
Joined: Jan 2013

I have a constant pain in my lower back started today after 12 days of my first ABVD. Does anyone have such pain. 

 

Bill_NC's picture
Bill_NC
Posts: 112
Joined: Jan 2013

Please nevermind :

"

I just got call from My ONC nurse and she said that the shot she gave yesterday was Nupogen which cause the lower back pain."

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

I was going to ask if you had neuogen or neulasta shot.  I received neulasta and the pain would last maybe 3 days.  I had pain medication left over from surgery and they okayed me to take that and it helped.  Many have posted that taking claritin also helps.

For me it was a throbbing pain that pulsed from my lower back to my sternum (breast plate).  It was a little worse than the ache from a bad flu.  It normally started 2-3 days after injection and I couldn't sleep because of it until I took the pain meds.

Hope you find something to relieve it throughout your treatment.

Bill_NC's picture
Bill_NC
Posts: 112
Joined: Jan 2013

Thanks Jim, The pain started 24 houres after the shot. (my first shot). and as you said pain from lower back hips and I felt in breast plate too. I took 2 extra stringth Advil and the pain gone with in an hour.

lianadw's picture
lianadw
Posts: 72
Joined: Jan 2013

Hi Bill,

I was told not to take advil, or ibprofen, or asprin, as they are all blood thinners. I can only take tylenol. I take claritin an hour before I do my injection, and it's helped. I get mild aches and pains, that generally clear up after a few days.

Wishing you well!

Warmly,

Liana

Bill_NC's picture
Bill_NC
Posts: 112
Joined: Jan 2013

My Dr said I can take anything to relieve the pain - No restriction - I have been taken baby aspirin daily as a regiment even on the chemo days. Maybe it got to do with the type of chemo. Mine is ABVD.

lianadw's picture
lianadw
Posts: 72
Joined: Jan 2013

We do have very different treatments I believe, so I naturally would have different restrictions. I've had 6 rounds of R-Chop and now on my second round of R-Ice. Next I get to do a Stem Cell transplant if my next Pet scan shows enough improvement. Then I get better, may have some radiation as well. 

Wishing all the best in you treatments.

Warmly, Liana

 

 

 

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 1210
Joined: May 2012

Bill,

The morning after my first neulasta shot, I was almost unable to move for about a day due to area of my broken back and collapsed disks (I had been crushed in a car accident yeasrs before), and the doc later cut my neulasta dose in half. The half-dose never hurt very much.  My oncologist wrote a perscription for loritab before I ever began chemo, and two loritabs were the only thing that kept me able to function, although I had severe arthritis before starting chemo, and my situation was probably worse than most peoples'. I felt like I had the flu the whole time I was on chemo (six months). I do not know if it was the Rituxan causing the muscle pain, or one of the drugs in abvd, since two of those drugs routinely also cause flu-like muscle pain. Or, it might have been some combination. There is really no way to know.

Long before I got cancer, my orthopedic doctor had authorized me to take 8 Motrin a day, but that did not do much good.  As I said, my body was a wreck (no pun intended) before I even started with cancer-related pain. Before you know it, your 12 cycles will be over, and this nightmare will be behind you.  You look like a strong young fellow, maybe a college football player or something.  Your relative youth will help you get through this with fewer side-effects.

Bless your treatment,

max

.

Bill_NC's picture
Bill_NC
Posts: 112
Joined: Jan 2013

Thanks Max, you always left me up when I am feeling down.

laurs
Posts: 5
Joined: Feb 2013

Went through chemo and rad a while ago.  One thing to keep in mind is that the nursing staff and doctors aren't going through what you are going through.  They can say anything they want, it does not make them you.  I had one constantly tell me that my sore throat and not being able to swallow (except for minimal liquids) was normal, for over a week.  My sisters were there with me during this time period.  One was an RN, the other studied biochemistry.  I ended up in the ER, I had regurgitated my own blood from my stomach lining. I had sores in my mouth, throat etc.....they even gave me a look through the other end to see how far it had gotten.  I was there for two or three weeks.  Trust yourself, no one is going to know how you feel besides yourself, quite normally.  Strangest thing about that, it's been over 20 years in remission.  I have remembered things from childhood and I don't think I would have had my sisters there with me.  Trust yourself........trust how you feel.  If your doctor/nurse says anything you don't agree with, go elsewhere.  You have to take care of you.  Sounds mean?  Not really.  Helps with that best of luck statement....Make sure you feel all right with yourself.  It's kind of spiritual in a way, along with learning about yourself....

 

jimwins's picture
jimwins
Posts: 2085
Joined: Aug 2011

Well said Laurs and a reminder for us all - thanks.

anliperez915's picture
anliperez915
Posts: 756
Joined: Sep 2011

Hi Bill,

I've been meaning to answer your post but I keep forgetting. I have lower back pain, when I was dx in July '11, I didn't have any pain. My pain started 4 or 5 months after my dx and it got really bad when I started treatment. The first time I had Rituxan about 5 minutes into the treatment I had a severe reaction to the medicine. The nurse had to stop the treatment because the pain I felt was just to much to handle. The pain was in my sacrum area, I personally think its the cancer that causes my pain but the doc doesn't agree. Around Nov I was feeling great had no pain but around Feb I started getting the pain again. Will never be sure of what's causing my pain, hope your pain gets better. You said that you had the pain because of the neupogen shots, I haven't had to get those, on the contrary my wbc continue to rise even after Rituxan treatment. Take care and sending you lots of positive energy.

Sincerely,

Liz

Sharlena's picture
Sharlena
Posts: 4
Joined: Mar 2013

Neulasta usually gives me pain for at least 3-5 days. Feels like I have been in a bar fight or something. Horrid back and joint pain. I hope your feeling much better!

Sharlena's picture
Sharlena
Posts: 4
Joined: Mar 2013

Neulasta usually gives me pain for at least 3-5 days. Feels like I have been in a bar fight or something. Horrid back and joint pain. I hope your feeling much better!

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network